Florida, 2015

Tornado and Damaging Winds in Florida, December 28, 2015

December 28, 2015 · NWS MOB · 11 events in 2 counties and zones

A powerful upper level disturbance combined with unseasonably high moisture and instability resulted in a few severe thunderstorms and one brief tornado in the western Florida Panhandle.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$56,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

A powerful upper level disturbance combined with unseasonably high moisture and instability resulted in a few severe thunderstorms and one brief tornado in the western Florida Panhandle.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Dec 28, 7:13 AM CST, 1 hour 17 minutes earlier.

Area forecast discussion, Dec 28, 7:13 AM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
713 AM CST MON DEC 28 2015

.DISCUSSION...SEE UPDATED INFORMATION FOR LAND AND MARINE AREAS BELOW.

&&

.UPDATE...TORNADO WATCH IN EFFECT FOR THE ALL ZONES IN SOUTHEAST
MS UNTIL 8 AM AND MAY BE EXTENDED...AND ALL COUNTIES IN SOUTHWEST AL
UNTIL NOON CST. 32/EE

&&

.MARINE...TORNADO WATCH IS IN EFFECT FOR THE NEAR WATERS OF AL AND
NORTHWEST FLORIDA OUT TO 20 NM...EXCLUDING CHOCTAWHATCHEE BAY...UNTIL
NOON CST. 32/EE

&&

.PREV DISCUSSION... /ISSUED 534 AM CST MON DEC 28 2015/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...
12Z ISSUANCE...MVFR TO IFR CIGS AND VISIBILITIES THROUGH 29.12Z.
LOWER CEILINGS AND VISIBILITIES MOSTLY IN AND AROUND HEAVY SHOWERS
AND THUNDERSTORMS THROUGH THIS AFTERNOON. GUSTY WINDS OUT AHEAD OF
THE FRONT AND THUNDERSTORMS CAN ALSO BE EXPECTED. AS A RESULT A WIND
ADVISORY IS IN EFFECT FOR THE COUNTIES WHERE ALL TERMINAL SITES ARE
LOCATED. WIND GUSTS TO 35 KNOTS MOSTLY FROM THE SOUTH CAN BE
EXPECTED. A FEW STRONG TO SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE
MOSTLY IN THE FORM OF A SQUALL LINE MOVING ACROSS THE REGION THIS
MORNING. OTHERWISE...WINDS WILL CONTINUE FROM THE SOUTH AT 15 TO 25
KNOTS THIS MORNING WITH HIGHER GUSTS SHIFTING SOUTHWEST TO WEST IN
THE WAKE OF THE FRONT THIS AFTERNOON AND EARLY THIS EVENING THEN
NORTH DIMINISHING TO 5 TO 10 KNOTS TONIGHT AND EARLY TUES MORNING.
32/EE

PREV DISCUSSION... /ISSUED 508 AM CST MON DEC 28 2015/

.A FEW SEVERE STORMS WITH LOCALLY HEAVY RAINFALL WILL IMPACT THE
REGION TODAY...

NEAR TERM /NOW THROUGH MONDAY NIGHT/...A TORNADO WATCH IS IN EFFECT
UNTIL 8 AM CST THIS MORNING FOR THE INLAND COUNTIES OF SOUTHEAST MS.
THIS WATCH WILL LIKELY BE EXTENDED FURTHER EAST OVER SW AL AND THE
WESTERN FLORIDA PANHANDLE LATER THIS MORNING. CONDITIONS WILL
CONTINUE TO BECOME MORE FAVORABLE FOR THE POTENTIAL OF SEVERE
THUNDERSTORM DEVELOPMENT THIS MORNING CONTINUING INTO THE AFTERNOON
IS RESPONSE TO A VIGOROUS UPPER TROF/CLOSED LOW TRACKING NORTHEAST
FROM SOUTH TEXAS TO THE UPPER MS RIVER VALLEY. AHEAD OF THIS SYSTEM A
STRONG 50 TO 60 KNOT H85 JET PUSHES ACROSS LA/MS AND WESTERN AL
HELPING TO GENERATED STRONG VERTICAL SHEAR...0-3 KM HELICITY VALUES
RANGING FROM 300 TO 500 M2/S2...COMBINED WITH MODEST SURFACE BASED
INSTABILITY...CAPES MOSTLY FROM 600 TO 1000 J/KG ALONG WITH DEEP
MOISTURE...PWATS INCREASING TO ABOUT 1.9 IN. LATEST HI RES DATA
CONTINUES TO SHOW THE BEST FORCING OR LIFT WITH THIS PATTERN
OCCURRING OVER MUCH OF THE WESTERN HALF OF THE CWFA EARLY THIS
MORNING THEN PUSHING OFF TO THE NORTHEAST AND EAST QUICKLY THROUGH
THIS AFTERNOON. THIS ENERGY ALOFT NOW LOOKS TO BE TRACKING A TAD
FURTHER TO THE EAST AND A LITTLE STRONGER COMPARED TO YESTERDAYS
MODEL RUNS ENHANCING THE SEVERE THREAT FOR OUR CWFA THROUGH ABOUT
NOON OVER THE WESTERN HALF AND MID TO LATE AFTERNOON TO THE EAST. THE
BEST SHEAR IN THE LOWER LEVELS WILL BE OVER THE WESTERN HALF
WEAKENING SOMEWHAT TO THE EAST AS THE H85 JET AXIS SHIFTS
NORTHEASTWARD FROM THE LOWER MS TO THE CENTRAL AND EAST CENTRAL AL.
DAMAGING STRAIGHT LINE WINDS MOSTLY IN BOWING SEGMENTS ALONG A STRONG
SQUALL LINE WITH MAYBE A FEW SPIN UPS ALONG AND OUT AHEAD OF THE LINE
CAN BE EXPECTED. FOR TONIGHT SKIES WILL REMAIN MOSTLY CLOUDY WITH A
FEW ISOLATED SHOWERS LINGERING TO THE EAST MAINLY IN THE WAKE OF THE
FRONT.

DUE TO THE STRONG ONSHORE FLOW THIS MORNING AND BREAKER HEIGHTS
INCREASING TO 4 TO 6 FEET HAVE OPTED TO GO WITH A HIGH SURF ADVISORY
COMBINED WITH A HIGH RISK OF DANGEROUS RIP CURRENTS THROUGH THIS
AFTERNOON. HAVE ALSO INCLUDED A WIND ADVISORY FOR THE COASTAL ZONES
OF ALABAMA AND NORTHWEST THROUGH THIS MORNING DUE TO THE STRONG H85
JET.

AS FOR TEMPS WILL USE A BLEND OF THE MAV AND ECMWF MOS GUIDANCE
THROUGH TONIGHT MOSTLY FOR BETTER CONSISTENCY WITH SURROUNDING WFOS.
HIGHS TODAY WILL RANGE FROM THE LOWER TO MIDDLE 70S INLAND AND NEAR
THE COAST...FOLLOWED BY LOWS IN THE MID TO UPPER 40S TO THE WEST AND
THE UPPER 40S TO LOWER 60S TO THE EAST. 32/EE

SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...A MOIST SOUTHWEST
FLOW ALOFT WILL PERSIST ACROSS THE CENTRAL GULF COAST REGION DURING
THE TUESDAY THROUGH WEDNESDAY NIGHT TIME FRAME TO THE WEST OF A
PERSISTENT UPPER LEVEL RIDGE OF HIGH PRESSURE SITUATED OVER THE
WESTERN ATLANTIC OCEAN AND THE NEXT UPPER LEVEL TROUGH OVER THE
INTERMOUNTAIN WEST AND ADJACENT PLAINS STATES. THE NEXT SHORTWAVE
TROUGH EMBEDDED WITHIN THE SOUTHWEST FLOW IS FORECAST TO LIFT FROM
THE NORTHWESTERN GULF TOWARD THE GULF COAST STATES LATE TUESDAY
AFTERNOON INTO TUESDAY NIGHT...BRINGING INCREASED DEEP LAYER MOISTURE
AND LIFT BACK ACROSS MUCH OF OUR REGION. LOW LEVEL SOUTHERLY FLOW
WILL ALSO BRING A RETURN OF LOW LEVEL MOISTURE BACK INTO OUR AREA
LATE TUESDAY NIGHT INTO WEDNESDAY. THE LOW LEVEL WARM ADVECTION...
ALONG WITH DEEP LAYER MOISTURE/LIFT WILL SUPPORT THE DEVELOPMENT OF
SCATTERED TO NUMEROUS SHOWERS AND STORMS TUESDAY NIGHT...BECOMING
MORE WIDESPREAD IN COVERAGE DURING THE DAY WEDNESDAY AS THE NEXT
SURFACE COLD FRONT ADVANCES SOUTHEASTWARD ACROSS OUR AREA. THE
PRIMARY CONCERN TUESDAY NIGHT AND WEDNESDAY WILL BE LOCALLY HEAVY
RAINFALL WHICH COULD RESULT IN SOME ADDITIONAL FLOODING CONCERNS
GIVEN THE VERY SATURATED GROUNDS OVER OUR REGION. OUR LATEST RAINFALL
FORECAST CALLS FOR AN ADDITIONAL 1 TO 3 INCHES OF RAIN WITH ISOLATED
HIGHER AMOUNTS TUESDAY NIGHT INTO WEDNESDAY. A LIKELY CHANCE OF RAIN
WILL SHIFT INTO SOUTHEASTERN PORTIONS OF THE FORECAST AREA WEDNESDAY
NIGHT. A FEW STRONG STORMS STILL CANNOT BE RULED TUESDAY NIGHT AND
WEDNESDAY...BUT THE SEVERE WEATHER RISK REMAINS LIMITED. TEMPERATURES
WILL BE COOLER TUESDAY AND WEDNESDAY...WITH HIGHS IN THE LOWER TO MID
60S GENERALLY TO THE WEST OF I-65...AND IN THE UPPER 60S TO LOWER 70S
TO THE EAST. /21

LONG TERM /THURSDAY THROUGH SUNDAY/...A MUCH COOLER AND DRIER
AIRMASS WILL SETTLE SOUTHWARD ACROSS OUR AREA LATE IN THE WEEK AND
INTO THE WEEKEND. A SLIGHT CHANCE OF SHOWERS WILL LINGER NEAR THE
COAST LATE THURSDAY INTO FRIDAY...WITH DRY WEATHER CURRENTLY
ANTICIPATED THROUGH THE WEEKEND. HIGHS WILL ONLY RANGE IN THE 50S
FRIDAY-SUNDAY...WITH LOWS BACK IN THE 30S ACROSS MUCH OF THE REGION
SATURDAY AND SUNDAY MORNING. /21

MARINE...SOUTHERLY WINDS AND SEAS WILL BUILD THROUGH EARLY THIS
AFTERNOON AHEAD OF A COLD FRONT APPROACHING FROM THE WEST. SEAS UP
TO 10 FEET WELL OFFSHORE WILL BE POSSIBLE. NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED AHEAD AND ALONG THE FRONT WITH SOME
STORMS BECOMING STRONG TO SEVERE. GUSTY STRAIGHT LINE WINDS ALONG
WITH AN ISOLATED TORNADO/WATERSPOUT WILL BE POSSIBLE. A MODERATE
WESTERLY FLOW WILL DEVELOP IN THE WAKE OF THE FRONT LATER THIS
AFTERNOON...THEN BECOMING NORTH AND DIMINISHING THROUGH TUESDAY. A
MODERATE ONSHORE FLOW WILL REDEVELOP BY EARLY WEDNESDAY AHEAD OF A
STRONGER COLD FRONT...LEADING TO A MODERATE TO STRONG NORTHERLY WIND
FLOW THURSDAY THROUGH FRIDAY. SMALL CRAFT ADVISORIES HAVE BEEN
EXTENDED TO COVER ALL MARINE ZONES THROUGH NOON TODAY. 32/EE

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL 6 PM CST THIS EVENING FOR ALZ265-266.

     HIGH SURF ADVISORY UNTIL 6 PM CST THIS EVENING FOR ALZ265-266.

     WIND ADVISORY UNTIL NOON CST TODAY FOR ALZ263>266.

FL...HIGH RIP CURRENT RISK UNTIL 6 PM CST THIS EVENING FOR FLZ202-204-
     206.

     HIGH SURF ADVISORY UNTIL 6 PM CST THIS EVENING FOR FLZ202-204-
     206.

     WIND ADVISORY UNTIL NOON CST TODAY FOR FLZ202-204-206.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL NOON CST TODAY FOR GMZ630>635.

     SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR GMZ650-655-
     670-675.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/MOB
Hazardous weather outlook, Dec 28, 5:57 AM CST, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
557 AM CST MON DEC 28 2015

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-291200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
557 AM CST MON DEC 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AHEAD OF A
COLD FRONT TODAY. ISOLATED TORNADOES...DAMAGING WINDS AND LARGE HAIL
WILL ALL BE A CONCERN.

LOCALLY HEAVY RAINFALL WILL CERTAINLY BE A CONCERN WITH THE HEAVIER
SHOWERS OR THUNDERSTORMS GIVEN THE ANTECEDENT SATURATED SOIL
CONDITIONS ACROSS THE AREA...SO THERE WILL BE A RISK OF ADDITIONAL
FLOODING/FLASH FLOODING. FORTUNATELY THIS SYSTEM WILL BE
PROGRESSIVE...SO THE CURRENT FORECAST IS CALLING FOR A GENERAL 1 TO 2
INCHES OF RAIN WITH ISOLATED HIGHER AMOUNTS AROUND 3 INCHES.

A HIGH RISK FOR DANGEROUS RIP CURRENTS AND HIGH SURF CAN BE EXPECTED
ALONG THE GULF BEACHES OF ALABAMA AND NORTHWEST FLORIDA THROUGH THIS
AFTERNOON. A MODERATE RISK FOR DANGEROUS RIP CURRENTS WILL CONTINUE
THROUGH TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE
WESTERN PART OF THE FORECAST AREA AHEAD OF ANOTHER COLD FRONT TUESDAY
NIGHT INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SUNDAY.

GMZ630>635-650-655-670-675-291200-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
557 AM CST MON DEC 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WIND AND SEA CONDITIONS FOR SMALL CRAFT WILL CONTINUE
THROUGH TODAY AHEAD OF A COLD FRONT APPROACHING FROM THE WEST.

SCATTERED TO NUMEROUS THUNDERSTORMS SOME STRONG TO SEVERE CAN BE
EXPECTED AHEAD AND ALONG THE FRONT THROUGH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HAZARDOUS WIND AND SEAS CONDITIONS WILL BE POSSIBLE IN THE WAKE OF A
STRONGER COLD FRONT LATER IN THE WEEK.

In the hours before

Special weather statement, Dec 28, 5:43 AM CST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
543 AM CST MON DEC 28 2015

MSZ067-075-076-281215-
PERRY MS-WAYNE MS-GREENE MS-
543 AM CST MON DEC 28 2015

...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
PERRY...SOUTHERN WAYNE AND GREENE IN SOUTHEAST MISSISSIPPI UNTIL 615
AM CST...

AT 542 AM CST...STRONG THUNDERSTORMS WERE LOCATED FROM 7 MILES
SOUTHWEST OF LEAKESVILLE TO NEAR MCLAIN...MOVING NORTH AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
RICHTON...             LEAKESVILLE...         BEAUMONT...
NEW AUGUSTA...         STATE LINE...          MCLAIN...
BUCKATUNNA...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

LAT...LON 3143 8894 3154 8894 3157 8846 3100 8844
      3100 8883 3091 8884 3091 8904 3143 8905
TIME...MOT...LOC 1142Z 186DEG 37KT 3107 8864
Special weather statement, Dec 28, 6:57 AM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
657 AM CST MON DEC 28 2015

ALZ051>053-261-262-281400-
MOBILE INLAND AL-CLARKE AL-WASHINGTON AL-BALDWIN INLAND AL-
CHOCTAW AL-
657 AM CST MON DEC 28 2015

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...INLAND
MOBILE...CLARKE...WASHINGTON...INLAND BALDWIN AND SOUTHWESTERN
CHOCTAW IN SOUTHWEST ALABAMA UNTIL 800 AM CST...

AT 657 AM CST...A STRONG THUNDERSTORM WAS LOCATED OVER MOWA CHOCTAW
RESERVATION...OR 11 MILES NORTHEAST OF CITRONELLE...MOVING NORTH AT
35 MPH.

LOCATIONS IMPACTED INCLUDE...
JACKSON...             CITRONELLE...          GROVE HILL...
CHATOM...              MOUNT VERNON...        MILLRY...
SILAS...               COFFEEVILLE...         MCINTOSH...
GULFCREST...           MOWA CHOCTAW RESERVATION...
SAINT STEPHENS...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

LAT...LON 3176 8752 3170 8753 3170 8757 3163 8756
      3141 8768 3138 8772 3134 8773 3134 8775
      3137 8776 3133 8779 3130 8778 3130 8774
      3098 8790 3099 8824 3179 8843
TIME...MOT...LOC 1257Z 182DEG 31KT 3117 8805

The radar

The Mobile radar (KMOB), 96 km away, was scanning. The volume nearest the first event began at 14:29 UTC.

Open the radar archive at this moment

Event by event

10 thunderstorm wind, 1 tornado. Local standard time, as filed.

Tornado, Santa Rosa

When
December 28, 8:30 AM CST to 8:32 AM CST
Where
Santa Rosa County, 0.68 mi SW of Chumuckla to 0.38 mi NW of Chumuckla
Rating
EF1
Path length
0.78 mi
Path width
75 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
30.763, -87.237

A National Weather Service survey team confirmed damage of an EF-1 tornado a little over 2 miles southwest of Chumuckla. The tornado tracked alomst a mile north-northeast before weakening to an EF-0 and dissipating. The team was unable to survey a heavily wooded area to the south. It is possible the track could extend further southward. The tornado tracked through a forested area and across an open field. Damage was generally confined to uprooted pecan trees and well as snapped cedar and pine trees. This damage is consistent with EF-1 wind speeds around 107 mph. The maximum width of the tornado was 75 yards.

Thunderstorm Wind, Escambia

When
December 28, 8:30 AM CST to 8:32 AM CST
Where
Escambia County, 6 mi NNE of Belleview
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
30.550, -87.261

Winds estimated at 70 mph downed trees in the area. A light pole was also downed on a car.

Thunderstorm Wind, Escambia

When
December 28, 8:30 AM CST to 8:32 AM CST
Where
Escambia County, Cantonment
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
30.620, -87.330

Winds estimated at 60 mph downed a fence.

Thunderstorm Wind, Escambia

When
December 28, 8:45 AM CST to 8:46 AM CST
Where
Escambia County, 1.48 mi NW of Pensacola
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
30.438, -87.234

Thunderstorm wind gusts around 60 mph downed several large trees.

Thunderstorm Wind, Escambia

When
December 28, 8:45 AM CST to 8:46 AM CST
Where
Escambia County, 0.69 mi S of Goulding
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
30.420, -87.280

Thunderstorm winds around 60 mph resulted in downed trees and power lines.

Thunderstorm Wind, Escambia

When
December 28, 8:45 AM CST to 8:46 AM CST
Where
Escambia County, 0.46 mi SW of Myrtle Grove
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
30.415, -87.305

Severe thunderstorm winds around 60 mph downed trees on 70th Avenue.

Thunderstorm Wind, Escambia

When
December 28, 8:45 AM CST to 8:46 AM CST
Where
Escambia County, 0.31 mi W of Myrtle Grove
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Public
Coordinates
30.419, -87.305

Severe thunderstorm wind gusts around 60 mph downed trees and a wooden fence on West Fairfield Dr between Patricia Dr and Lillian Hwy.

Thunderstorm Wind, Escambia

When
December 28, 9:22 AM CST to 9:23 AM CST
Where
Escambia County, 0.69 mi N of Ensley
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
30.530, -87.270

A thunderstorm wind gust around 60 mph blew down a light pole onto a vehicle.

Thunderstorm Wind, Escambia

When
December 28, 9:50 AM CST to 9:51 AM CST
Where
Escambia County, 0.59 mi E of Molino
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
30.720, -87.310

Thunderstorm winds gusts around 60 mph downed power line at the intersection of Chavers Rd and Molino Rd.

Thunderstorm Wind, Santa Rosa

When
December 28, 10:00 AM CST to 10:01 AM CST
Where
Santa Rosa County, 0.59 mi W of Pace
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
30.600, -87.160

Power lines and trees were downed by 60 mph thunderstorm wind gusts.

Thunderstorm Wind, Escambia

When
December 28, 10:30 AM CST
Where
Escambia County, Myrtle Grove
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
30.420, -87.300

Numerous trees were downed by thunderstorm wind gusts around 60 mph.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2015Every state in 2015This day in weather historyThe tornado archive for Florida, 2015Warnings in Florida, December 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 612738, 612789, 612790, 612830, 612831, 612832, 612841, 612829, 612835, 612836, 612837.